Jump to content

Treatment for Underlying Conditions and Withdrawal?


[Zu...]

Recommended Posts

I don't mean to write a novel, but here's my story: I have been experiencing something endocrine or autoimmune going on for a number of years now (even prior to Ativan use) : chronic dry eyes, severe cold intolerance, anxiety, depression, muscle aches, discomfort in front of throat, blocked eustacian tubes, tingling extremities, fatigue.  Had many full blood work panels taken and doctors are stumped - everything in "normal" range, except for one ANA antibodies test showing up positive one time, other times negative.  I suspect something thyroid is going on, considering a very strong family history of it (sister has Hashimoto's, mother hypothyroid, grandmother hypothyroid, etc), but all tests "normal".  

 

Anyways, the stress of all this caused increased anxiety and my doctor prescribed Ativan.  And here I am:  still with "mystery illness" and going through withdrawal - 6 1/2 months off now.

 

Recently, I found a highly recommended endocrinologist and apparently, he's the best in the area.  I have a referral to see him, but I'm afraid of any possible treatment, since any small amount of medicine or supplement I have taken during withdrawal had a negative effect on me.  For instance, what if he says, "considering family history and your symptoms, let's try Synthroid", would I be able to handle  any new medication now?  Or should I continue to wait another 6-8 months?   Has anyone gone through something similar and treated an underlying condition during withdrawal? 

Link to comment
Share on other sites

I was diagnosed with adrenal fatigue a couple weeks after starting my taper.  I think this was a few years in the making.  I had lots of antibiotics due to lots of sinus infections, drank tons of coffee, had hormonal issues that once sent me to the hopistal (went to the urgent care for dizziness and my HR was extremely low, my blood pressure was jumping up and down and they found I have an abnormal EKG so they send me to the ER where they virtually did nothing).  I am now seeing an integrated doctor (an MD that is also trained in homeopathy and naturapathy).  She has recoammended various supplements and amino acids but I am too scared right now to try them.  They have a lot of B6 and other things I am scared will make my symptoms worse.  So I am not quite sure what to do at this point.  I think I will try to wait it out a while before trying anything.

 

I wish you the best of luck.

 

Tamzo

Link to comment
Share on other sites

I don't mean to write a novel, but here's my story: I have been experiencing something endocrine or autoimmune going on for a number of years now (even prior to Ativan use) : chronic dry eyes, severe cold intolerance, anxiety, depression, muscle aches, discomfort in front of throat, blocked eustacian tubes, tingling extremities, fatigue.  Had many full blood work panels taken and doctors are stumped - everything in "normal" range, except for one ANA antibodies test showing up positive one time, other times negative.  I suspect something thyroid is going on, considering a very strong family history of it (sister has Hashimoto's, mother hypothyroid, grandmother hypothyroid, etc), but all tests "normal".  

 

Anyways, the stress of all this caused increased anxiety and my doctor prescribed Ativan.  And here I am:  still with "mystery illness" and going through withdrawal - 6 1/2 months off now.

 

Recently, I found a highly recommended endocrinologist and apparently, he's the best in the area.  I have a referral to see him, but I'm afraid of any possible treatment, since any small amount of medicine or supplement I have taken during withdrawal had a negative effect on me.  For instance, what if he says, "considering family history and your symptoms, let's try Synthroid", would I be able to handle  any new medication now?  Or should I continue to wait another 6-8 months?   Has anyone gone through something similar and treated an underlying condition during withdrawal?  

 

Well, as someone who takes sythroid daily, I can assure you that there are no problems there, but I also think that it's highly unlikely that you would be perscribed synthroid if your TSH labs are coming back as normal.

 

But I understand that synthroid is just for example.  To answer your broader question, I think that if they could definitively say what's wrong with you then you should go for the treatment (eg, "this level is off but if you take this medicine it will go back to normal"), but if all they can come up with is some sort of exploratory "let's try this and see what happens" you'd be better off waiting because you won't be able to readily tell how the treatment is making you feel.

 

Btw, as far as if they can pinpoint the problem, I have been suffering with thyroid and withdrawal problems together and it was almost insufferable.  The thyroid issue has finally been resolved, and as rough as I still feel from the withdrawal I feel a million times better on the whole.  I would say that having the two conditions at the same time turned into something far worse than the sum of its parts.

Link to comment
Share on other sites

Thank you for taking the time to reply. Yes, TSH is normal (1.07 last time) and thyroid anti-bodies were "normal", although doc said, "there is a smattering of them that is somewhat suspicious".  Whatever that means.  I agree with you that any "experimental" treatment, a "let's see what happens if we try this", might give way to false results and side effects due to the withdrawal, even at 6.5 months off.  I guess I'm going to wait it out a few more months and see how I feel.  Right now, I know I am experiencing both symptoms from the withdrawal and from whatever else is going on, and it's difficult to tell what symptom is from what because some of them overlap.  I do know that the psychological sxs I'm feeling now are all benzo withdrawal.  I hope....
Link to comment
Share on other sites

×
×
  • Create New...